ArticleFrontiers in medicine2025
Case Report: Cerebral lipiodol embolism in the Guangxi Zhuang autonomous region, Southwest China.
Article in Frontiers in medicine, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Purpose: This study aims to provide insights into the rare occurrence of cerebral lipiodol embolism following transcatheter arterial chemoembolization (TACE) in treating hepatocellular carcinoma (HCC). By analyzing a specific case, this research seeks to enhance clinical understanding of the pathogenesis, manifestations, and management strategies for this complication, ultimately improving patient outcomes. Background: Cerebral lipiodol embolism is an infrequent yet severe complication of TACE, a standard treatment for unresectable HCC. The embolism occurs when iodized oil, used during the procedure, inadvertently enters the cerebral circulation, often due to arteriovenous shunts associated with liver tumors. Despite TACE's widespread use, awareness and understanding of this rare complication remain limited, necessitating further investigation to mitigate risks and improve patient safety. Case presentation: A 64-year-old man with multiple HCCs and portal vein invasion underwent TACE involving iodized oil and chemotherapy agents. Post-procedure, the patient exhibited neurological deficits, including decreased consciousness and right-sided weakness. Imaging confirmed cerebral lipiodol embolism. Despite gradual neurological improvement, the patient continued to experience significant right-sided weakness, highlighting the long-term impact of this complication. Conclusion: Cerebral lipiodol embolism, though rare, poses significant risks during TACE. Early detection through careful imaging and precautionary measures, such as managing Lipiodol injection volumes and speeds, is crucial. Enhanced clinical awareness and intervention strategies can prevent lipiodol from entering the systemic circulation, reducing the incidence of this severe complication.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.